November 27, 2010 at 2:43 am #44728
Many thanks Janet, that was a big help!!! Finally he has had a good hour of sleep with no dreaming! I am sure I will hear him talking to people about 3AM!November 27, 2010 at 2:29 am #44727magicMember
Lainy,I wouldnt stop the haloperidol as it is unlikely that it is causing the agitation at this point.It also helps to control nausea and when you are taking big doses of morphine this is a good thing.
As people deteriorate sometimes the oral drugs dont absorb so well and work better when given by injection via a syringe driver or similar. The ativan is good for anxiety etc and works quickly but is not a long acting drug.
When people are very ill like this patches of agitation develop and then settle sometimes of their own accord,sometimes with help but it is a difficult symptom to see in a loved one,very hard because we really want them to be comfortable.
Hoping this resolves a bit my best JanetNovember 27, 2010 at 12:03 am #44726codergirlMember
Hang in there. My mom is showing so many signs now I have no internet there. Came by home to get more clothes on my wayback. I wanted to check on you and Teddy. Hopefully all goes well and peacefully. I will check in tomorrow. Sorry me words are running together. PrayersNovember 26, 2010 at 9:27 pm #44725darlaParticipant
I too am sorry for what you two are going through right now. You have had so many ups & downs and have always been so strong. You have always been here for all of us. Just know that now we are all here to help and support you any way we can. You two are always in my thoughts and prayers.
With Lots of Love & Hugs for both of you.
DarlaNovember 26, 2010 at 8:58 pm #44724
Hospice was here and the only thing they could try would be Ativan? It was not our regular nurse and she rather our Connie be the one to say what to do on Monday as she knows T so much better and has been the main stay. His BP was 98/54 which he has had before. He ate a pretty decent lunch and is resting now.
I told her my suspicion is perhaps 1 -2 weeks but then he has surprised us before. He has had no color changes at all, face, nails, lips and she said some don’t ever get that. Wouldn’t Blue Prints sometime be a nice addition so that we really knew what to expect. Thank you all for your answers and Kris you have been there for me from the beginning so you have and are helping.November 26, 2010 at 8:40 pm #44723devoncatMember
Love and hugs to you and Teddy. I wish there was more I could do.
KrisNovember 26, 2010 at 7:39 pm #44722andieMember
I’m sorry I can’t offer any help but I just want you to know I am thinking of both you and Teddy.
Sending lots of love and prayers your way.
AndreaNovember 26, 2010 at 7:31 pm #44721gavinModerator
My dad had some of the things that you mention, especially the agitation and confusion. He had a few bad bouts of agitation when he was in the hospice and they seemed to get that under control with some extra meds but I’m not sure what they were. Dad was still on the Haloperidol at this point and I think they were giving it to him through his syringe driver. He wasn’t agitated all of the time and it seemed to come in bouts every so often. If there is anything else that I can do to help then you know that you only have to ask and I will help you as much as I can.
Thinking of you both so much as you go through this.
GavinNovember 26, 2010 at 7:28 pm #44720katjaMember
What else do hospice say about the Haldol? I wonder about increasing the morhpine? I think this might work on the agitation and clothes pulling. I must admit my grandma had this about a week before the end and shouting ‘nurse’ a lot. The last few days she became more peaceful. Let us know what hospice think. You have both been so strong.
KateNovember 26, 2010 at 7:07 pm #44719
Thank you Kathy. Just what I thought but he is so full of surprises. Today is the first time he dreamed of people who have passed. His vitals today are 98/54 but he has had that before. I told the Nurse nothing had discolored yet and she said perhaps it won’t. My gut is telling me 1 -2 weeks. Terrible to say this but enough already….for him! I want him at Peace as this is really not having him at all.November 26, 2010 at 7:06 pm #44718nur1954Member
Lainy – I have to admit, John was very calm in the last few days, with some agitation only hours before he passed. Our Hospice nurses were giving him something for agitation….I just can’t remember now what it was. He mostly slept and did not seem distressed. I was grateful for that and hope you will be able to resolve this issue for everyone’s sake. Hugs – NancyNovember 26, 2010 at 5:22 pm #44717kathybMember
Picking at clothes can be one of the signs that time on earth is ending and the completed journey home is nearer.November 26, 2010 at 4:08 pm #44716
Codergirl, yes he also stares into space and doesn’t see me unless I call his name. Nightmares, dreams, constant talking. Hospice is coming in 1/2 hour and maybe we can learn more. He thinks its from the Haldol he is taking to prevent the nightmares. This morning he dreamed he was made at me and it upset him no end, I had trouble calming him down. He has all the symtons of 1 -2 weeks to end except for the blue nails and lips. I also wonder how much I should be telling him. Good luck on your end. Prayers to you as well.November 26, 2010 at 3:44 pm #44715mlepp0416Member
I have no advice to offer you on this, but know that Tom and I are thinking of both you and Teddy. Our prayers are also coming your way.
Hugs to you both!
Margaret & TomNovember 26, 2010 at 3:18 pm #44714codergirlMember
Sounds just like what my mom is doing the last 2 days. Very agitated, picking at the bedding, talking alot in her sleep. When she is awake it seems like she is seeing something she does not talk just has a look on her face of peace. Hope we can get some input from someone who has been through it. Have a great day Lainy saying a prayer for you and Teddy.
- You must be logged in to reply to this topic.